Alert archive / Kentucky / Flash Flood Warnings in 2020
Flash Flood Warning 14, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 29, 2020, 4:39 AM EDT for 6 counties in Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2020, 4:39 AM EDT (08:39 UTC)
- Expired
- Jun 29, 2020, 10:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Wayne County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 105 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
408
WGUS53 KJKL 290839
FFWJKL
KYC121-125-147-199-231-235-291145-
/O.NEW.KJKL.FF.W.0014.200629T0839Z-200629T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
439 AM EDT Mon Jun 29 2020
The National Weather Service in JACKSON KY has issued a
* Flash Flood Warning for...
Northeastern Wayne County in south central Kentucky...
Southwestern Laurel County in south central Kentucky...
Southwestern Knox County in southeastern Kentucky...
Pulaski County in south central Kentucky...
McCreary County in south central Kentucky...
Whitley County in south central Kentucky...
* Until 745 AM EDT.
* At 438 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen on already saturated soils. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Somerset, Williamsburg, Whitley City, Science Hill, Burnside, Cains
Store, Julip, Swan Lake, Cumberland Falls S.P., Zion Hill, Mount
Victory and Gausdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route. Turn around. Don't drown. \
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3659 8433 3696 8495 3695 8491 3700 8484
3705 8491 3711 8490 3733 8459 3678 8379
3674 8383 3672 8383 3671 8385 3671 8387
3668 8388 3665 8395 3660 8392 3659 8393
FLASH FLOOD...RADAR INDICATED
$$
JMW4 follow-up statements
154
WGUS73 KJKL 291003
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
603 AM EDT Mon Jun 29 2020
KYC231-291012-
/O.CAN.KJKL.FF.W.0014.000000T0000Z-200629T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne KY-
603 AM EDT Mon Jun 29 2020
...THE FLASH FLOOD WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3659 8433 3677 8464 3682 8458 3689 8459
3688 8460 3689 8462 3698 8468 3696 8477
3700 8484 3705 8491 3711 8490 3733 8459
3678 8379 3677 8380 3672 8383 3671 8386
3668 8388 3665 8395 3659 8393
$$
KYC121-125-147-199-235-291145-
/O.CON.KJKL.FF.W.0014.000000T0000Z-200629T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Knox KY-Pulaski KY-McCreary KY-Whitley KY-
603 AM EDT Mon Jun 29 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
SOUTHWESTERN LAUREL...SOUTHWESTERN KNOX...PULASKI...MCCREARY AND
WHITLEY COUNTIES...
At 602 AM EDT, Doppler radar indicated thunderstorms continuing to
produce heavy rain across the warned area. Up to two inches of rain
has fallen on top of already saturated soils. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Somerset, Williamsburg, Whitley City, Science Hill, Burnside, Cains
Store, Julip, Swan Lake, Cumberland Falls S.P., Zion Hill, Mount
Victory and Gausdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route. Turn around. Don't drown.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3659 8433 3677 8464 3682 8458 3689 8459
3688 8460 3689 8462 3698 8468 3696 8477
3700 8484 3705 8491 3711 8490 3733 8459
3678 8379 3677 8380 3672 8383 3671 8386
3668 8388 3665 8395 3659 8393
FLASH FLOOD...RADAR INDICATED
$$
JMW759
WGUS73 KJKL 291139
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
739 AM EDT Mon Jun 29 2020
KYC199-291148-
/O.CAN.KJKL.FF.W.0014.000000T0000Z-200629T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski KY-
739 AM EDT Mon Jun 29 2020
...THE FLASH FLOOD WARNING FOR PULASKI COUNTY IS CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3659 8433 3677 8464 3682 8458 3686 8459
3697 8434 3699 8435 3700 8431 3702 8433
3704 8430 3707 8432 3710 8428 3713 8430
3678 8379 3672 8383 3671 8387 3668 8388
3665 8395 3659 8393
$$
KYC121-125-147-235-291145-
/O.CON.KJKL.FF.W.0014.000000T0000Z-200629T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Knox KY-McCreary KY-Whitley KY-
739 AM EDT Mon Jun 29 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR
SOUTHWESTERN LAUREL...SOUTHWESTERN KNOX...MCCREARY AND WHITLEY
COUNTIES...
At 738 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Williamsburg, Whitley City, Julip, Swan Lake, Cumberland Falls S.P.,
Zion Hill, Moore Hill, Clate, Birdseye, Red Ash, Verne and Goldbug.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route. Turn around. Don't drown.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3659 8433 3677 8464 3682 8458 3686 8459
3697 8434 3699 8435 3700 8431 3702 8433
3704 8430 3707 8432 3710 8428 3713 8430
3678 8379 3672 8383 3671 8387 3668 8388
3665 8395 3659 8393
FLASH FLOOD...RADAR INDICATED
$$
JMW639
WGUS53 KJKL 291140
FFWJKL
KYC121-125-147-235-291415-
/O.EXT.KJKL.FF.W.0014.000000T0000Z-200629T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
740 AM EDT Mon Jun 29 2020
The National Weather Service in JACKSON KY has extended the
* Flash Flood Warning for...
Southwestern Laurel County in south central Kentucky...
Southwestern Knox County in southeastern Kentucky...
McCreary County in south central Kentucky...
Whitley County in south central Kentucky...
* Until 1015 AM EDT.
* At 739 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Williamsburg, Whitley City, Julip, Swan Lake, Cumberland Falls
S.P., Zion Hill, Moore Hill, Clate, Birdseye, Red Ash, Verne and
Goldbug.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route. Turn around. Don't drown.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3659 8433 3677 8464 3682 8458 3686 8459
3697 8434 3699 8435 3700 8431 3702 8433
3704 8430 3707 8432 3710 8428 3713 8430
3678 8379 3672 8383 3671 8387 3668 8388
3665 8395 3659 8393
FLASH FLOOD...RADAR INDICATED
$$
JMW552
WGUS73 KJKL 291413
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
1013 AM EDT Mon Jun 29 2020
KYC121-125-147-235-291421-
/O.EXP.KJKL.FF.W.0014.000000T0000Z-200629T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Knox KY-McCreary KY-Whitley KY-
1013 AM EDT Mon Jun 29 2020
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LAUREL...SOUTHWESTERN
KNOX...MCCREARY AND WHITLEY COUNTIES WILL EXPIRE AT 1015 AM EDT...
The heavy rain has ended across the area and any flood waters have
had time to recede. Therefore, flooding is no longer expected to
pose a threat. However, please continue to heed any road closures.
LAT...LON 3659 8433 3677 8464 3682 8458 3686 8459
3697 8434 3699 8435 3700 8431 3702 8433
3704 8430 3707 8432 3710 8428 3713 8430
3678 8379 3672 8383 3671 8387 3668 8388
3665 8395 3659 8393
$$
RAYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:25 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 29, 2:25 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 225 AM EDT Mon Jun 29 2020 .UPDATE... Issued at 210 AM EDT MON JUN 29 2020 Updated the grids through dawn mainly to put in higher PoPs and QPF for the training showers and thunderstorms crossing through the western Cumberland Valley. This is per radar trends and CAMs guidance. An MPD from WPC is also in effect for this area through the next several hours. In addition, the latest obs and trends for the T/Td grids were included with this update. The grids have been sent to the NDFD and web servers along with a freshening of the ZFP and HWO text products. UPDATE Issued at 1114 PM EDT SUN JUN 28 2020 Instability has failed to recover and the boundary still resides well to our south and west. Models have finally caught up to reality and are showing less convection through the overnight hours. This seems reasonable based on the trends and mesoanalysis. Thus, going to remove the last of the thunder and lower rain chances across the board. Still looks like a few isolated to scattered showers could develop after 06z, but overall, rainfall amounts will definitely trend much lower. Thus, flood threat for the remainder of the night looks minimal. 00z guidance is showing some potential for renewed convection early Monday afternoon, so will maintain the flood watch in anticipation of this convection. Flash flood guidance may come up some prior to this next round of potential heavy rainfall. Changes have been saved and set. UPDATE Issued at 758 PM EDT SUN JUN 28 2020 Instability has really taken a hit across the area with a minimum centered across east Kentucky. With that in mind, will pull thunder from the forecast for most of the night. Latest CAMs still show some weak support for a band of precipitation setting up across our southwest zones late tonight, and will keep some thunder chances in to account for this activity. However, certainly not looking as impressive as it did earlier, and we may not be able to achieve the rainfall rates to yield a flash flood threat. However, still not enough confidence to take down the watch given our flash flood guidance has come way down with the earlier rain. Still a few showers ongoing across the area, but fairly isolated, so will also drop pops back a bit through the night. Still looks like a layer of stratus will develop and build down through the night with some dense fog possible, especially on the ridge tops. && .SHORT TERM...(This evening through Monday night) Issued at 517 PM EDT SUN JUN 28 2020 The latest surface map features a cool front draped from northern New England to the Great Lakes/Ohio Valley region, with high pressure hanging on across Florida. MCS activity has been ongoing across a mesoscale/differential heating boundary, currently laid out from eastern Tennessee to southwestern Kentucky. Heavier rains and more intense convection have sagged south with this boundary this afternoon, with eastern Kentucky seeing a relative lull in the activity. Aloft, troughing is seen across the West and the East, with ridging found across the Mississippi valley. Convection should continue to be scattered in nature through this evening, as a mid-level short wave trough exits off to our east, and 850 mb moisture transport relaxes across the area. Most of the higher resolution model guidance suggests that the mesoscale/differential heating boundary may drift back to the northeast, eventually aligning itself across our far southwestern counties. Forcing will not be as strong overnight; however, PWATs will remain high, and storms would likely be low-centroid, so locally heavy rainfall will be possible. There will likely be a tight gradient of PoPs near and just northeast of this boundary, with chances dropping off further northeast. Depending on clearing tonight, areas of fog/stratus will likely develop for most east of I-75. Lows will be in the upper 60s. Convection will likely ease up Monday morning across the far southwest, with models showing varying solutions of the convective trends for the rest of the day. In general, PoPs looks less widespread in the afternoon, given the weaker forcing in place; however, better heating and limited capping should allow for scattered to at times numerous activity. Highs will be in the lower 80s. Convection will be more diurnally influenced going into Monday evening; however, some model guidance suggests an increase in activity towards dawn Tuesday morning, so have allowed for a slight uptick in PoPs during that time frame, although still quite a bit lower than the blended guidance indicates. Patchy fog will be seen once again, with lows similar to tonight, generally in the upper 60s. .LONG TERM...(Tuesday through Sunday) Issued at 517 PM EDT SUN JUN 28 2020 Warm and wet weather will continue through most of the extended as a blocky pattern keeps the near daily threat for showers and storms in the forecast. Temperatures will run either side of normal with afternoon high temperatures ranging through the 80s while night lows settle back into the 60s. The models remain in good/fair agreement on the weather pattern through the extended period. Given this and the fact that models struggle with blocking pattern evolution, forecaster confidence remains lower than average trough Sunday. The Tuesday 12z model analysis shows an omega-type blocking high over the Central US with a weak cutoff low drifting across the mid-Mississippi Valley. An ~ 573 dam cutoff low is spinning over the Northeast while another upper level low spins near BC/western CONUS. The mid- Mississippi cutoff low is sheared apart during the Tue-Thu timeframe with some of the energy being pulled northward along the western portion of the upper level ridge, while the remainder of the energy is captured in the peripheral cyclonic flow around the Northeastern cutoff low. The omega-type blocking ridge strengthens into Saturday and transitions into more of a rex-block. This will allow most of the cutoff low energy over the Northeast US to be captured by a northern stream trough, but the remaining energy could develop into a new cutoff low over the Southeast US. At the surface, weak ridging over the area early Tuesday will retreat as a nearby weak surface low, associated with the cutoff low over the Mid-Mississippi Valley, and cold front drift southward across Kentucky through Thursday. Most models suggest that the surface low will settle far enough south by Friday for some weak surface ridging to build across eastern Kentucky from Friday into the weekend. This feature could drift northward again early next week, bringing additional impacts to the area. Sensible weather will feature the daily threat for showers and storms, particularly during the Tuesday through Thursday time frame, as multiple pieces of energy ride along the southward settling frontal boundary. The best chances for showers and storms will likely occur during the afternoon and evening hours, coincident with peak diurnal heating. Generally drier conditions are expected Friday and Saturday as the surface ridging noses into the area. However, subtle surface troughing along the western slopes of the Appalachians might trigger a shower or storm either afternoon. Rising shower chances could return by Sunday as low pressure lifts back toward the area. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) ISSUED AT 225 AM EDT MON JUN 29 2020 A mixture of IFR/MVFR cigs will continue across the area through the rest of the night. The exception may be across south central Kentucky where cigs will vary more by convective impacts beneath a stalled boundary. However, there will be a narrow path for the training convection and any movement of this track could make for some significant changes to the cigs through the rest of the night. Areas of fog will also likely contribute to some poorer aviation conditions in a few sites into dawn, as well. Low clouds should gradually lift Monday morning, and possibly return to VFR by the afternoon hours - depending on additional, but more scattered, convection. Light winds will be seen through the period, away from any storms. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this afternoon for KYZ058-068-069-079- 080-083>088-111>118. && UPDATE...GREIF SHORT TERM...GEOGERIAN LONG TERM...GEERTSON AVIATION...KAS
Hazardous weather outlook, Jun 29, 4:00 AM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 400 AM EDT Mon Jun 29 2020 KYZ044-050>052-059-060-104-106>110-119-120-301100- Fleming-Montgomery-Bath-Rowan-Powell-Menifee-Elliott-Morgan- Johnson-Wolfe-Magoffin-Floyd-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Clay City, Stanton, Frenchburg, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 400 AM EDT Mon Jun 29 2020 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Thunderstorms are possible at times today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible at times from Tuesday through Sunday, mainly during the afternoon and evening hours. Some of the storms could be strong with gusty winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ058-068-069-079-080-083>088-111>118-301100- Estill-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley- Knox-Bell-Harlan-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie- Letcher- Including the cities of Irvine, Ravenna, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, and Whitesburg 400 AM EDT Mon Jun 29 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Additional rounds of thunderstorm clusters are expected to move through the area today and tonight, with heavy rain a good bet, at times. If these storms train across the same areas, this may lead to flash flooding or high water issues or flash flooding through the afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible at times from Tuesday through Sunday, mainly during the afternoon and evening hours. Some storms could be strong with gusty winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any excessive rainfall amounts or flooding through the afternoon. GREIF/JMW
In the hours before
Special weather statement, Jun 29, 1:45 AM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service JACKSON KY
145 AM EDT Mon Jun 29 2020
KYZ079-080-083>085-290615-
Whitley-McCreary-Wayne-Laurel-Pulaski-
145 AM EDT Mon Jun 29 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WAYNE...
SOUTHWESTERN LAUREL...PULASKI...NORTHEASTERN MCCREARY AND
NORTHWESTERN WHITLEY COUNTIES...
At 143 AM EDT, strong thunderstorms were clustered across Casey,
Pulaski, and McCreary counties, moving southeast at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Somerset, Whitley City, Science Hill, Burnside, Cains Store, Sloans
Valley, Cumberland Falls S.P., Bronston, Mount Victory, Dabney,
Hogue, Bark Camp, Magnum, Honeybee, Holly Bay Rec. Area, Greenwood,
Beulah Heights, Alpine, Grade and Ruth.
Frequent cloud to ground lightning is occurring with these storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle. Intense rainfall is also
occurring, which may lead to minor flash flooding.
LAT...LON 3669 8442 3703 8490 3705 8491 3709 8491
3712 8490 3728 8466 3701 8415
TIME...MOT...LOC 0543Z 297DEG 27KT 3723 8496
JMWSpecial weather statement, Jun 29, 2:17 AM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
217 AM EDT Mon Jun 29 2020
KYZ079-080-083>085-290645-
Whitley-McCreary-Wayne-Laurel-Pulaski-
217 AM EDT Mon Jun 29 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WAYNE...
SOUTHWESTERN LAUREL...PULASKI...MCCREARY AND NORTHWESTERN WHITLEY
COUNTIES...
At 216 AM EDT, strong thunderstorms were clustered over Pulaski
County Park, or near Somerset, moving southeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Somerset, Whitley City, Science Hill, Burnside, Cains Store, Sloans
Valley, Cumberland Falls S.P., Bronston, Mount Victory, Ritner,
Hogue, Youngs Creek, Bark Camp, Magnum, Blue Heron, Honeybee,
Greenwood, Beulah Heights, Alpine and Grade.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3696 8489 3700 8484 3701 8486 3705 8491
3711 8490 3724 8472 3690 8414 3660 8447
TIME...MOT...LOC 0616Z 307DEG 30KT 3704 8469
JMWSpecial weather statement, Jun 29, 2:45 AM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service JACKSON KY
245 AM EDT Mon Jun 29 2020
KYZ079-080-083>085-290715-
Whitley-McCreary-Wayne-Laurel-Pulaski-
245 AM EDT Mon Jun 29 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WAYNE...
SOUTHWESTERN LAUREL...PULASKI...MCCREARY AND WHITLEY COUNTIES...
At 244 AM EDT, strong thunderstorms were clustered near Stab, or 11
miles northwest of Somerset, moving southeast at 40 mph. This is in
addition to other strong thunderstorms ongoing across portions of
the advisory area.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Somerset, Williamsburg, Whitley City, Science Hill, Burnside, Cains
Store, Julip, Cumberland Falls S.P., Zion Hill, Mount Victory,
Gausdale, Krupp, Bark Camp, Dixie, Siler, Honeybee, Alpine, Lot, Ruth
and Jellico Creek.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3660 8445 3696 8489 3700 8484 3705 8491
3712 8490 3730 8463 3692 8408 3686 8406
3680 8398 3676 8399 3676 8397 3673 8396
3669 8388 3665 8395 3659 8393
TIME...MOT...LOC 0644Z 307DEG 35KT 3720 8476
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:35 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more | 6 hr |
| Jun 29, 1:45 AM EDT | Special Weather Statement | JKL | Pulaski | 30 min |
| Jun 29, 2:17 AM EDT | Special Weather Statement | JKL | McCreary, Pulaski | 28 min |
| Jun 29, 2:45 AM EDT | Special Weather Statement | JKL | McCreary, Pulaski, Whitley | 30 min |
| Jun 29, 5:26 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jun 29, 5:26 PM EDT | Special Weather Statement | JKL | Pulaski | 34 min |
| Jun 29, 5:59 PM EDT | Special Weather Statement | JKL | Laurel, Pulaski | 46 min |
| Jun 29, 6:12 PM EDT | Flash Flood Warning | JKL | Laurel, Pulaski | 3 hr |
| Jun 29, 6:24 PM EDT | Special Weather Statement | JKL | McCreary | 51 min |
| Jun 29, 6:53 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne | 3 hr |
| Jun 29, 6:58 PM EDT | Flash Flood Warning | JKL | McCreary, Wayne | 3 hr |
| Jun 29, 7:08 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 37 min |
| Jun 29, 7:33 PM EDT | Flash Flood Warning | JKL | McCreary, Wayne | 3 hr |
| Jun 29, 7:36 PM EDT | Special Weather Statement | JKL | Bell, Knox | 39 min |
| Jun 29, 7:39 PM EDT | Special Weather Statement | JKL | Whitley | 51 min |
Nearby
Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.